Vitamin D Supplements: 4 Warning Signs You May Be Taking Too Much

* Take high-dose vitamin D
* Also take calcium supplements
* Have kidney disease
* Take medications that affect calcium
* Have certain endocrine conditions
* Have been supplementing for long periods without testing

## When to Seek Urgent Care

Seek prompt medical attention if you develop:

* Severe vomiting
* Marked weakness
* Confusion
* Severe dehydration
* Significant kidney pain
* Irregular heartbeat
* Very reduced urination

These symptoms can have many causes, but they should not be ignored.

## The Bottom Line

Vitamin D is essential, but excessive supplementation can be harmful.

The four warning signs to watch for are:

1. **Nausea, vomiting, or loss of appetite**
2. **Unusual weakness or fatigue**
3. **Excessive thirst and frequent urination**
4. **Kidney stones or kidney problems**

The key message is not “stop vitamin D immediately.” It is: **do not take more than you need, and if you are using high-dose supplements or develop concerning symptoms, get medical advice and appropriate blood testing.**